Heart Racing

Hi all,

I was diagnosed with Hashimoto's Disease about two months ago and my consultant started me on Levothyroxine 50 mcg and then I had to double it to 100 mcg after two weeks. Since starting to take Levothyroxine i have increased anxiety and heart palpitations. Today I am having quite strong palpitations. And I can't sleep very well as I'm anxious before bed.

I have been in touch with my consultant and he said to stick at it. I am seeing him next week.

I'm just wondering if this is nornmal?

Thanks

4 Replies

oldestnewest
  • Maybe a step too far going up to 100 after only two weeks. I have read from others here that it is advisable to stick with the initial dose for 6 weeks - be re-tested - and then raise in 25mcg increments.

    Of course we are all individuals and I know others will soon comment....

    I was started on 25 and then 50. Even that I found difficult and was staring into space so had to stop for a week and re-start on the advice of my Endo here in Crete.....

    Hope you soon feel stronger.

  • Thank you Marz. It did feel like a lot to double the dose. I know what you mean about staring into space! I am getting tested next week and seeing the endocronologist as well, so I will bring up my symptoms with him then. Hopefully he will be able to sort me out.

  • I hope so too. Is he a good one or a diabetes specialist ? If he doubled your dose after two weeks I do have my suspicions that his thyroid knowledge may not be up to speed.

    You can always return here with your results with ranges in a new post and people will comment. Ensure you obtain copies - as your right. Ensure FT3 is tested too as you may not be converting the Levo well - which can be the case with Hashi's people :-)

    Hope all goes well. Read up as much as you can - knowledge enables you to ask all the right questions !

  • LBlair, heart can race due to low thyroid and due to overmedication. Your blood test will determine whether you are under or over medicated. Arrange the blood test early in the morning when TSH is highest and fast (water only) as TSH drops post-prandially. Take Levothyroxine after the blood draw.

    _______________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...